Acetaminophen & Multivitamin Cause a Decrease in Pulsatile Tinnitus?

Discussion in 'Support' started by Nicole C, Aug 2, 2017.

    1. Nicole C

      Nicole C Member

      Location:
      Baltimore, MD
      Tinnitus Since:
      December 2014
      Cause of Tinnitus:
      Possible Ear Infection
      I know I have posted this in another thread, but I thought I would create one and see if anyone else has the same effect:

      I have been taking a women's one a day multivitamin every day since February. Within about an hour of taking the vitamin I notice a significant drop in my PT. This drop will last a good 5-6 hours and then slowly increase in volume.

      Also, over the last few months,I have started to develop daily headaches. And they are mean and horribly painful. I was one to never take a Tylenol for anything. But the headaches became too much to bare. I purchased the CVS brand Excedrin Migraine(which contains acetaminophen). Just like with the multivitamin, within an hour, my PT volume significantly decreases.

      Has this ever happened to anyone else? If so, did you present this to a doctor? What did they say? I'm just curious.

      I have an ENT appointment later in August to ask him about why taking these sorts of vitamins or acetaminophen will cause a decrease in my pulsating.
       
    2. Kolisar
      No Mood

      Kolisar Member Benefactor

      Tinnitus Since:
      birth?
      Cause of Tinnitus:
      unknown
      Hi @Nicole C . I have not, but then again I do not take a multi vitamin (and certainly not a woman's multi vitamin :) ). I have read posts claiming a connection, but I have not been able to find solid research making the connection. That being said, if it is working for you, and there is no harm in taking it, keep using it (I would, of course, check with a doctor to confirm there are no negative effects from taking them).

      Since the drop lasts for 5-6 hours, you may want to try lower doses spread throughout the day. You certainly do not want to take too much of anything, and there are vitamins, and medications, that can be dangerous if taken in extreme dosages, so again I would suggest consulting a medical professional (which I am not).

      I am happy for you that you have found, even temporary, relief. I thank you for sharing your experience as it may help others here find some relief as well.

      Please let us know how your appointment with your ENT goes.
       
      • Like Like x 1
    3. Patch101
      Grumpy

      Patch101 Member

      Tinnitus Since:
      2003
      Cause of Tinnitus:
      Noise & Antibiotic mix, yay
      Tylenol tends to spike mine ... for a few days.
       
    4. AUTHOR
      AUTHOR
      Nicole C

      Nicole C Member

      Location:
      Baltimore, MD
      Tinnitus Since:
      December 2014
      Cause of Tinnitus:
      Possible Ear Infection
      Hi @Kolisar. Sorry I have no responded to your post in quite awhile, life just got in the way there for a while. I haven't yet gone to the ENT, but as soon as I do I will make sure to write what he has to say (I'm sure he'll send me on another wild goose chase!). You have a great idea of taking the vitamin and splitting into two. I am going to try this soon (I will report back). The funny thing is also; I have tried other multivitamins and there has been no change in my PT. It's just this particular vitamin...weird?

      @Patch101 I'm sorry that Tylenol makes your Tinnitus spike. I've never had any experience with pain relievers making mine spike before. I would definitly stay away from Tylenol, if I were you. Having a spike that lasts days in no fun!
       

Share This Page

Loading...